Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 68, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Nov 16, 2008, 5:07 AM EST for 5 counties in Florida. It took effect at Nov 16, 2008, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2008, 5:07 AM EST (10:07 UTC)
- In effect from
- Nov 16, 2008, 11:00 AM EST
- Expired
- Nov 16, 2008, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 10.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 161007 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 507 AM EST SUN NOV 16 2008 ...A RED FLAG WARNING TODAY IN ALL LOCATIONS EXCEPT THE IMMEDIATE COAST AND PINELLAS COUNTY FOR LOW HUMIDITY WITH DURATION... ...A FIRE WEATHER WATCH MONDAY IN ALL COUNTIES EXCEPT PINELLAS FOR LOW HUMIDITY... .HIGH PRESSURE NORTHWEST AND NORTH OF THE REGION WILL MAINTAIN A A VERY DRY AND COLD TO COOL AIRMASS ACROSS THE AREA INTO MID-WEEK. FLZ039-042-043-048-049-051-052-055>057-060>062-065-162300- /O.UPG.KTBW.FW.A.0056.081116T1600Z-081116T2300Z/ /O.NEW.KTBW.FW.W.0068.081116T1600Z-081116T2300Z/ /O.NEW.KTBW.FW.A.0057.081117T1600Z-081117T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 507 AM EST SUN NOV 16 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED AND WILL BE IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. THE FIRE WEATHER WATCH FOR TODAY IS NO LONGER IN EFFECT. EVEN THOUGH MUCH DRIER AIR WILL MOVE INTO THE REGION TODAY... COOL AFTERNOON TEMPERATURES MAY MAKE IT DIFFICULT TO REACH EXTENDED DURATIONS OF RELATIVE HUMIDITIES BELOW 35 PERCENT. STILL...DURATIONS WILL BE CLOSE ENOUGH TO SUPPORT UPGRADING THE WATCH TO A RED FLAG WARNING FOR LOCATIONS AWAY FROM THE IMMEDIATE GULF COAST TODAY. THE DRY AIR WILL PERSIST FOR THE EARLY PART OF THE WEEK WITH RELATIVE HUMIDITIES BELOW 35 PERCENT FOR SEVERAL HOURS. A WATCH HAS BEEN ISSUED FOR MONDAY AND MAY BE NEEDED FOR TUESDAY. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
1 follow-up statement
000 WWUS82 KTBW 162323 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 623 PM EST SUN NOV 16 2008 ...THE RED FLAG WARNING FOR TODAY HAS EXPIRED... ...A FIRE WEATHER WATCH REMAINS IN EFFECT ON MONDAY FOR ALL COUNTIES EXCEPT PINELLAS FOR THE POSSIBILITY OF LONG DURATIONS OF LOW HUMIDITY VALUES... .HIGH PRESSURE NORTHWEST AND NORTH OF THE REGION WILL MAINTAIN A A VERY DRY AND COOL AIRMASS ACROSS THE AREA THROUGH MID WEEK. FLZ039-042-043-048-049-051-052-055>057-060>062-065-171130- /O.EXP.KTBW.FW.W.0068.000000T0000Z-081116T2300Z/ /O.CON.KTBW.FW.A.0057.081117T1600Z-081117T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 623 PM EST SUN NOV 16 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR ALL COUNTIES EXCEPT PINELLAS. A VERY DRY AIR MASS WILL PERSIST OVER ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA FOR THE EARLY PART OF THE WEEK WITH RELATIVE HUMIDITIES POSSIBLY FALLING BELOW 35 PERCENT FOR SEVERAL HOURS ON MONDAY...AND A FIRE WEATHER WATCH REMAINS IN EFFECT. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ JCM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Nov 16, 3:30 AM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Nov 16, 3:30 AM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
330 AM EST SUN NOV 16 2008
.SHORT TERM (TODAY - TUESDAY)...MID/UPPER LEVEL TROUGH WILL REMAIN
OVER THE EASTERN U.S. THROUGH THE SHORT TERM PERIOD. MEANWHILE AT
THE SURFACE...HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST TODAY
AND TONIGHT USHERING IN MUCH COOLER DRIER AIR. COLD AIR ADVECTION
OVER THE GULF WILL CONTINUE TO BRING SOME CLOUDS ONSHORE INTO THE
COASTAL COUNTIES THIS MORNING THEN AS 850 MB WINDS BECOME MORE
NORTHERLY THIS AFTERNOON THESE CLOUDS SHOULD SHIFT OFFSHORE. WILL
BE ISSUING HIGH SURF ADVISORY FOR TODAY FROM PASCO COUNTY
SOUTHWARD AS CURRENT SEAS AT OFFSHORE BUOYS ARE INDICATING SEAS OF
11 TO 12 FEET AND THE BREEZY NORTH NORTHWEST FLOW SHOULD BRING
SOME OF THIS TOWARD THE COASTAL AREAS.
ON MONDAY AND TUESDAY THIS HIGH WILL BE REINFORCED BY ANOTHER
STRONGER HIGH DROPPING SOUTHEAST THROUGH THE CENTRAL U.S. CONTINUING
THE NORTHERLY FLOW OF COOL DRY AIR UNDER MAINLY CLEAR SKIES.
TEMPERATURES WILL BE WELL BELOW NORMAL WITH DAYTIME HIGHS IN THE 60S
TO LOWER 70S AND OVERNIGHT LOWS FROM THE LOWER 30S INLAND PORTIONS
OF THE NATURE COAST TO THE LOWER 50S SOUTHWEST COAST.
.LONG TERM (TUESDAY NIGHT - SATURDAY)...ALOFT THE PERIOD BEGINS WITH
A RIDGE OVER THE WESTERN U.S. AND A TROUGH...EXTENDING FROM A LOW IN
EASTERN CANADA...OVER THE U.S. ATLANTIC COASTAL WATER. THROUGH THE
WEEK THE RIDGE SLIDES EAST AND FLATTENS SOME AS THE TROUGH ROTATES
AROUND THE LOW. THIS WILL BACK AN INITIAL NW FLOW ALOFT ACROSS THE
FORECAST AREA TO MORE WESTERLY BUT STILL DRY. AT THE SURFACE HIGH
PRESSURE OVER THE OHIO VALLEY AND LOWER MISSISSIPPI RIVER VALLEY
SAGS IN ALONG THE GULF COAST THURSDAY. ON FRIDAY A DRY AND COLD
CANADIAN AIRMASS MOVES INTO THE PLAINS AND THEN EASTWARD...REACHING
THE MID-ATLANTIC STATES FOR SATURDAY.
THE FORECAST WILL BE DRY WITH CLEAR TO MOSTLY CLEAR SKIES AND COOL
TEMPERATURES AT MID-WEEK THAT WILL SLOWLY WARM TO NEAR NORMAL BY
SATURDAY. NORTHERLY AND AT TIMES ROBUST WINDS WILL VEER TO NE BY
LATE SATURDAY.
&&
.AVIATION (16/06Z - 17/06Z)...GUSTY NW WINDS AND BKN VFR TO LCL MVFR
CIGS PERSIST IN THE WAKE OF THE FRONT IN THE COLD AIR ADVECTION
OFF THE GULF. CLOUDS WILL CLEAR OUT DURING THE MORNING HOURS WITH SKC
RETURNING TO ALL TAF SITES BY MIDDAY. GUSTY NORTH WINDS WILL REMAIN AN
ISSUE THROUGH OUT THE DAY.
&&
.MARINE...SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE ACROSS THE
COASTAL WATERS THIS MORNING...THEN BEGIN TO SUBSIDE DURING THIS
AFTERNOON. SEAS WILL REMAIN HIGH LONGER OVER THE SOUTHERN OFFSHORE
WATERS AND MAY NEED TO CONTINUE ADVISORY INTO THIS EVENING. ACROSS
TAMPA BAY THE WINDS ARE EXPECTED TO SUBSIDE SOONER AND WILL LIKELY BE
ABLE TO DROP ADVISORY LATER THIS MORNING. WINDS AND SEAS WILL
CONTINUE TO SUBSIDE THROUGH MONDAY THEN INCREASE ONCE AGAIN
TUESDAY AS NEXT HIGH BUILDS IN FROM THE CENTRAL U.S. WITH ADVISORY
CONDITIONS POSSIBLE ONCE AGAIN. WINDS AND SEAS SHOULD SUBSIDE FOR
THE MID-WEEK AS HIGH PRESSURE SETTLES OVER THE SOUTHEAST U.S.
&&
.FIRE WEATHER...RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW
CRITICAL THRESHOLDS THIS AFTERNOON...BUT DURATIONS MAY NOT REACH THE
NEEDED 4 OR MORE HOURS FOR A RED FLAG WARNING...ESPECIALLY NEAR THE
COAST WHERE NORTHWEST WINDS ARE EXPECTED TO KEEP DEW POINTS SLIGHTLY
HIGHER. WILL ISSUE RED FLAG WARNING FOR ALL COUNTIES...EXCEPT
PINELLAS...AND MENTION THAT COASTAL AREAS FROM CITRUS COUNTY SOUTH
WILL LIKELY NOT GET DURATIONS. DRY AIR WILL CONTINUE TO FILTER INTO
THE AREA FOR THE NEXT FEW DAYS AND COULD SEE RELATIVE HUMIDITIES
FALL BELOW 35 PERCENT FOR SEVERAL HOURS EACH AFTERNOON AND WILL
ISSUE FIRE WEATHER WATCH FOR MONDAY AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 64 42 67 47 / 0 0 0 0
FMY 68 45 72 48 / 0 0 0 0
GIF 64 43 68 46 / 0 0 0 0
SRQ 65 44 68 47 / 0 0 0 0
BKV 62 32 67 37 / 0 0 0 0
SPG 64 51 67 54 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EST THIS
AFTERNOON FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-
SUMTER.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-SUMTER.
HIGH SURF ADVISORY UNTIL 10 PM EST THIS EVENING FOR CHARLOTTE-
HILLSBOROUGH-LEE-MANATEE-PASCO-PINELLAS-SARASOTA.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON
FOR BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO
ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS OUT
20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY
WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE....69/CLOSE
LONG TERM/AVIATION...09/RUDEHazardous weather outlook, Nov 15, 5:45 AM EST, 23 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 545 AM EST SAT NOV 15 2008 FLZ039-042-043-048>052-055>057-060>062-065-151700- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 545 AM EST SAT NOV 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FOG IMPACT... PATCHY FOG WILL PERSIST UNTIL AROUND 9 AM THIS MORNING. SOME OF THE FOG COULD BE LOCALLY DENSE...CREATING HAZARDOUS DRIVING CONDITIONS. MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND MAINTAIN A SAFE FOLLOWING DISTANCE BETWEEN VEHICLES WHEN ENCOUNTERING FOG. ...THUNDERSTORM IMPACT... ISOLATED THUNDERSTORMS ARE EXPECTED TODAY AHEAD OF A STRONG COLD FRONT. THE MAIN THREATS FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL AND BRIEF GUSTY WINDS. ...WIND AND SEA IMPACT... WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE BEHIND THE COLD FRONT LATER TODAY AND TONIGHT. WINDS WILL INCREASE TO 20 TO 25 KNOTS WITH GUSTS TO NEAR GALE FORCE...AND SEAS WILL BUILD TO 6 TO 10 FEET OFFSHORE AND 3 TO 6 FEET NEAR SHORE. THEREFORE...SMALL CRAFT ADVISORIES HAVE BEEN ISSUED FOR LATE THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...WIND AND SEA IMPACT... SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE ACROSS THE COASTAL WATERS SUNDAY MORNING...THEN BEGIN TO SUBSIDE DURING SUNDAY AFTERNOON. A NORTHERLY FLOW WILL CONTINUE THROUGH MOST OF THE WEEK WITH THE POTENTIAL FOR MORE EXERCISE CAUTION...AND POSSIBLY ADVISORY CONDITIONS...MONDAY NIGHT THROUGH TUESDAY NIGHT. ...RIP CURRENT IMPACT... THE STRONG NORTHWEST TO NORTH WINDS BEHIND THE COLD FRONT WILL PRODUCE ROUGH SURF AND DANGEROUS RIP CURRENTS ALONG AREA BEACHES LATE THIS AFTERNOON INTO SUNDAY. ...FIRE WEATHER IMPACT... MUCH DRIER AIR WILL OVERSPREAD THE AREA FOR MOST OF UPCOMING WEEK LEADING TO AN INCREASED FIRE WEATHER DANGER. A FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY AFTERNOON ACROSS MOST OF WEST CENTRAL AND SOUTHWEST FLORIDA WITH THE POTENTIAL FOR FOUR OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT. MORE FIRE WEATHER WATCHES AND RED FLAG WARNINGS WILL BE LIKELY DURING THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PRC
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 4:45 AM EST | High Surf Advisory | TBW | Pinellas | 9 hr |
| Nov 16, 5:07 AM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 24 hr |
| Nov 16, 4:41 PM EST | Small Craft Advisory | TBW | 5 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.